I started Singulair last night and was looking for some feedback. I am noticing side effects of headache (kind of bad) and some dizziness (this was worse last night) and that is about it so far. But, this is only my first dose.
I have lots of allergy problems and they are always worse this time of year when we get a high pollen count in my area. At this time, I start having asthma like symptoms (in my airway, not lungs), esp. chest tightness and some difficulty breathing. Plus lots of extra mucous, sinus pain and pressure. This is the first year I have tried anything other than my normal meds (claritin D at the moment and I have a rescue albuterol inhaler).
One thing that concerns me is how will I know a side effect from a regular effect? For example, my headache. When the pollen count is bad (today it is high - 10.7), I get a bad headache as well as increased sinus pain and pressure and I feel crappy. I feel this way taking my normal meds and doing my normal routine. Now I have take singulair and don't know if the headache is from that or if I would have had it anyway.
Anyone ever use singulair and what was the result?
I took it for 2 months as an add to my daily Flovent (asthma daily preventer) and Zyrtec (antihistamine) as I was having some problems when I mowed my grass. It did nothing for me so I quit taking it. I had no side effects - in fact, no effects at all.
Why are oyu not on a daily preventer inhaler? And why add Singulair in particular?
I've been taking Singular for about 6 months now and I've not had any side effects that I know of. It doesn't bother me at all.
On a related note, one of the best things I've ever done was to see an allergist and find out what all I'm allergic to and start taking allergy shots. I've been taking them for nearly a year now and my allergies hardly ever bother me anymore. I take the Singular for my asthma.
I hope it works for you and doesn't cause you any bad side effects.
I've been taking Singular for about four years or so and don't have any unusual side effects. You might mention the 'side effects' you suspect to your doctor but I found that after taking the pill for a while, I did not have the severe headaches I used to have. I should mention that prior to taking Singular I had nasal surgery for polyps and a deviated septum and following surgery, my sinuses were able to drain. My family has a history of asthma and allergies and although my asthma is not severe I do wheeze. I had taken many other allergy pills over the years and am happy with Singular.
I have been taking Singulair for 4 months now and had no side effects from this, eventhough I am combining it with Seretide (Advair) as well as Xozal (anti-istamine) and Spririve. However as I faced dizziness symptoms from allergic shots, I searched about all this medicine and noticed that they may all may bring dizziness, headaches etc. So, as everybody is different you should mention it to your doctor, and insist to change it to another option if you keep having it. I also had allergic asthma for the firts time in my life 5 months ago!
the singulair can definately be giving you the headaches, but as you said so can the allergies. you have to continue your medication and see what happens. sometimes when you starts a new medication it can give you side effects but as your body gets used to it, the symptoms will subside. take it for a week or two and see what happens, unless anything else comes up or your headaches are just unbearable, then just stop the meds.
also, please know everyone gets different side effects.
my son was on singulair, and it did nothing for him, didn't help in any way.
good luck, hope it works for you.
My daughter was on singular for almost a year it help her but it also made her very moody. And she would have temper tantrums that would make you want to cry ,because you didn't know if you were handling it right without hitting her to stop I don't believe in hitting. Once I got her off of singular her mood chanced and she is doing alot better on carltin.
Thanks everyone for the feedback. Most of the side effects faded in the first week - except for the headache, which is milder. However, there are so many things that could be causing the headache that it is hard to say for certain that it was the med. I started Advair about 7 days ago and that causes headache as well. Now, I am just waiting for the med to kick in. I have noticed a lessening of my symptoms so I am cautiously optimistic. I need something - our pollen count is has been very high for the past 2 months with no signs of dropping. Everyone is saying this is the worst pollen season in years; my doctor told me that all her patients with allergies have been in to see her with terrible complaints.